Mississippi, 2015Damaging Winds in Mississippi, July 7, 2015
July 7, 2015 · NWS JAN · 8 events in 4 counties and zones
The combination of rich gulf moisture, instability, and strong moisture convergence aided in providing strong storms over portions of central Mississippi, mainly during the late afternoon and early evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of rich gulf moisture, instability, and strong moisture convergence aided in providing strong storms over portions of central Mississippi, mainly during the late afternoon and early evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 7, 9:51 AM CST, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 7, 9:51 AM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1051 AM CDT TUE JUL 7 2015
.UPDATE...PW/S LESS THAN 1.5 INCHES IN THE 12Z JAN UA ANALYSIS THIS
MORNING WITH A CAPPING INVERSION JUST ABOVE 850 MB. SHOULD BE HARD TO
GET MUCH...IF ANY...CONVECTION WITH THIS SOUNDING ENVIRONMENT...BUT
HRRR HOURLY SOUNDINGS ARE SHOWING MODEST MOISTURE ADVECTION...
MAINLY BELOW 700 MB...WITH PW/S JUMPING TO AT LEAST 1.7 INCHES THIS
AFTERNOON AND THE CAP ERODING AWAY. HRRR IS ALSO SHOWING ISOLATED
CONVECTION DEVELOPING OVER THE SOUTHEASTERN TWO THIRDS. HRRR IS
SHOWING THUNDERSTORM GUST POTENTIALS OF 40-45 KNOTS WITH THESE
STORMS AND WET MICROBURST CHECKLIST IS YIELDING A CHANCE CATEGORY.
WILL NOT UPDATE HWO AT PRESENT AS BELIEVE SEVERE WIND THREAT WILL BE
TOO SPARSE.
UPDATED GRIDS TO ADD SLIGHT POPS THIS AFTERNOON. TEMP GRIDS APPEAR
TO BE ON TRACK./26/7/
&&
.AVIATION...MAY ADD SOME VCTS FOR LATE AFTERNOON/EVENING AT
JAN...MEI AND HBG. MODELS SUGGEST SOME ISOLATED THUNDERSTORMS MAY
DEVELOP IN THE SOUTH AND MOVE NORTH. OTHERWISE...LOOKING FOR VFR
CONDITIONS TO PREVAIL THROUGH 9Z WHERE SOME STRATUS MAY MOVE INTO
THE AREA. THERE COULD ALSO BE SOME PATCHY FOG AT THE MEI/HBG. /7/
&&
.PREV DISCUSSION... /ISSUED 447 AM CDT TUE JUL 7 2015/
DISCUSSION...
TODAY THROUGH WEDNESDAY NIGHT...
THE WEATHER OVER THE FORECAST AREA THE NEXT 48 HOURS...WILL BE
DOMINATED BY THE INCREASING PRESENCE OF THE SUBTROPICAL RIDGE OVER
THE REGION. THIS WILL RESULT IN WARMING AFTERNOON HIGHS...MILD
NIGHTS...AND RAIN CHANCES CONFINED TO MAINLY ISOLATED DIURNAL SHOWERS
AND STORMS. GUSTY WINDS WILL BE THE PRIMARY HAZARD WITH ANY STORMS
THAT INDEED DEVELOP.
HIGHS WILL WARM INTO THE LOWER 90S TODAY...AND RANGE IN THE LOW AND
MIDDLE 90S ON WEDNESDAY. LOWS BOTH TONIGHT AND WEDNESDAY NIGHT WILL
FALL INTO THE LOW AND MIDDLE 70S. ALSO OF NOTE...THESE ADVERTISED
HIGH TEMPERATURES...COUPLED WITH AFTERNOON DEW POINTS HOVERING
AROUND 70F...COULD YIELD SOME AFTERNOON HEAT INDEX VALUES AROUND THE
100 DEGREE MARK. /19/
THURSDAY THROUGH MONDAY...
THE THINKING IS RELATIVELY UNCHANGED FROM RECENT FORECASTS - TYPICAL
MID-JULY WEATHER CAN BE EXPECTED IN THE LONGER RANGE AS A STOUT MID
LEVEL RIDGE BUILDS WESTWARD OVER THE ARKLAMISS. RATHER HOT AND HUMID
CONDITIONS WITH MAINLY ISOLATED AFTN/EVNG TSTMS WILL BE THE GENERAL
RULE. IT LOOKS LIKE FRIDAY MAY SEE A SLIGHT UPTICK IN CONVECTIVE
COVERAGE GIVEN THAT HIGHER PRECIPITABLE WATER AIR (~1.9 IN) WILL
BEGIN TO CIRCULATE AROUND THE RIDGE CENTER AND OVER THE FORECAST
AREA. THIS GREATER MOISTURE MAY COMBINE WITH A WEAKNESS IN THE UPPER
LEVEL RIDGE TO HELP INCREASE MOISTURE CONVERGENCE/DIURNAL TSTM
CHANCES AND HAVE INCREASED GUIDANCE POPS A BIT. THE MID LEVEL LAPSE
RATES ARE LOOKING LESS REMARKABLE COMPARED TO PREVIOUS
GUIDANCE...BUT ANY STORMS THAT DEVELOP WOULD HAVE STEEP LOW LEVEL
LAPSE RATES TO WORK WITH AND COULD PRODUCE STRONG WIND GUSTS AS A
RESULT.
OTHERWISE...EXPECT HEAT STRESS TO BE ON THE INCREASE WITH HEAT
INDICES LIKELY REACHING THE 100-105F RANGE EACH DAY...PERHAPS
PEAKING AT AROUND 105 OVER THE WEEKEND INTO EARLY NEXT WEEK.
FORECAST HEAT STRESS VALUES ARE NOT QUITE ENOUGH TO WARRANT A MENTION
IN THE HAZARD PRODUCTS AT THIS POINT. /EC/
AVIATION...AFTER A BRIEF PERIOD OF MVFR VISIBILITIES AND/OR CEILINGS
AS A RESULT OF PATCHY FOG AND/OR PATCHY LOW STRATUS... PRIMARILY AT
KGTR...KMEI...AND KHBG...VFR FLIGHT STATUSES ARE EXPECTED TO PREVAIL
AT ALL SITES BY 14Z THIS MORNING. THESE VFR CATEGORIES WILL CONTINUE
THROUGH THIS AFTERNOON AND INTO TONIGHT. WINDS TODAY WILL BE FROM THE
SOUTHWEST BETWEEN 7-12 KNOTS...AND WILL SUBSIDE TO BETWEEN 3-5 KNOTS
TONIGHT. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 93 73 94 72 / 18 11 4 12
MERIDIAN 93 70 94 71 / 16 12 3 11
VICKSBURG 93 73 93 71 / 16 11 4 8
HATTIESBURG 93 73 94 72 / 18 3 5 8
NATCHEZ 92 74 91 73 / 18 4 8 8
GREENVILLE 91 74 92 72 / 12 14 10 9
GREENWOOD 91 73 92 72 / 16 14 6 9
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jul 7, 1:09 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
209 PM CDT TUE JUL 7 2015
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
209 PM CDT TUE JUL 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.
21
&&
...HAZARD LEGEND...
NO SHORT TERM HAZARDS EXPECTED.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
Thunderstorm Wind, Lauderdale
- When
- July 7, 2:14 PM CST
- Where
- Lauderdale County, 0.06 mi NE of Schamberville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.480, -88.869
A few trees were blown down on Highway 494, with one knocking down a power pole.
Thunderstorm Wind, Warren
- When
- July 7, 5:04 PM CST
- Where
- Warren County, 0.65 mi E of Yokena
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 32.170, -90.939
A few trees were blown down on Jeff Davis Road near Highway 61 south of Vicksburg.
Thunderstorm Wind, Warren
- When
- July 7, 5:12 PM CST
- Where
- Warren County, 4.73 mi E of Grange Hall
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.260, -90.790
Multiple trees were blown down and power outages occurred near Highway 27 southeast of Vicksburg.
Thunderstorm Wind, Hinds
- When
- July 7, 5:17 PM CST
- Where
- Hinds County, 2.15 mi NNE of Edwards
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.360, -90.590
A couple of trees were blown down near the intersection of Highway 22 and Anderson Road.
Thunderstorm Wind, Warren
- When
- July 7, 5:20 PM CST
- Where
- Warren County, 1.17 mi E of Redwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.480, -90.800
Trees downed on Highway 61 near Redwood.
Thunderstorm Wind, Warren
- When
- July 7, 5:25 PM CST
- Where
- Warren County, Bovina
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.350, -90.730
A few trees were blown down in the Bovina area.
Thunderstorm Wind, Warren
- When
- July 7, 5:30 PM CST
- Where
- Warren County, 2.15 mi NNW of Youngton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.480, -90.630
A few trees were blown down on Youngtown Road.
Thunderstorm Wind, Yazoo
- When
- July 7, 6:05 PM CST
- Where
- Yazoo County, 0.9 mi SW of Yazoo City Barrier A
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 32.860, -90.410
Two trees were blown down in Yazoo City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, July 7 to 9, 20151 death · 16 events
- Heat in Nevada, July 7, 20151 death · 1 event
- Flash Flooding and Hail in Nevada, July 7 to 9, 2015$2.2 million · 61 kt wind · 9 events
- Tornado and Flash Flooding in New Mexico, July 7, 20151 injured · $1.1 million · EF0 · 5 events
- Flash Flood and Heavy Rain in Kentucky, July 7, 2015$1.2 million · 3 events
- Tornado and Flash Flooding in Oklahoma, July 7, 2015$65,000 · EF1 · 7 events
- Tornado and Flash Flood in Wyoming, July 7, 2015$250,000 · EF0 · 2 events
- Damaging Winds in Kentucky, July 7, 2015$110,000 · 83 kt wind · 9 events
- Damaging Winds in New York, July 7, 2015$105,000 · 55 kt wind · 6 events
- Flash Flood and Damaging Winds in West Virginia, July 7 to 8, 2015$64,000 · 50 kt wind · 12 events
- Flood and Damaging Winds in Massachusetts, July 7, 2015$55,000 · 65 kt wind · 3 events
- Flash Flooding in Indiana, July 7, 2015$34,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 581211, 581215, 581218, 581221, 581226, 581227, 581224, 581229.